MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5083-153
Medical Device Problem Codes Burst Container or Vessel (1074); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Intracranial Hemorrhage (1891); Rupture (2208); Clinical Endoleak (4843)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the rebar was placed in corresponding position, 0.6ml of dmso was flushed to fill the dead space of the rebar.When injecting the onyx, high pressure was felt at the moment and after applying pressure, the syringe with onyx ruptured between the hub of the catheter, and it was discovered that the vessel ruptured and caused bleeding.There was catheter rupture with onyx.The rupture location was distal.There was friction or difficulty during delivery.Aside from the rupture, there was no other damage to the catheter.The injection rate was 0.25ml per 90seconds.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of type ii endoleak.It was noted the patient's vessel tortuosity was moderate.The access vessel was right lumbar with a diameter of 2mm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that it was clarified that glue embolization is done to combat the bleeding after rupture.The cause of the issue was not determined.The physician paused when the high pressure was felt, then they continued to inject afterwards then it ruptured.The injection rate was followed as indicated in the competitor's ifu, 0.25ml per 90s.The liquid embolic agent did not get embedded in an unintended location.This event did not required medical intervention.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the rebar-18 catheter was returned for analysis within a shipping box and a plastic pouch.¿ damage location details: onyx residue was found within the rebar-18 catheter hub.No damages were found with the rebar-18 catheter hub.No bends or kinks were found with the rebar-18 catheter body.The rebar-18 catheter distal tip was found ovalized.No onyx was found with the rebar-18 catheter distal tip lumen.No ruptures were found with the rebar-18 catheter body.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿resistance¿ and ¿catheter rupture¿ reports could not be confirmed, and the cause could not be determined.The returned rebar-18 catheter was found occluded with onyx; however, no ruptures were found.It is possible the catheter ovalizing contributed to the reported difficulty during the onyx injection; however, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19360419
Report Number2029214-2024-00952
Device Sequence Number6341910
Product Code KRA
UDI-Device Identifier00836462002234
UDI-Public00836462002234
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Model Number105-5083-153
Device Catalogue Number105-5083-153
Device Lot NumberB664880
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by ManufacturerNot provided
07/01/2024
09/10/2024
11/08/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/18/2024
07/26/2024
09/10/2024
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale